Alert archive / Wyoming / Flash Flood Warnings in 2001
Flash Flood Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at May 29, 2001, 9:45 PM MDT for Natrona County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 29, 2001, 9:45 PM MDT (03:45 UTC)
- Expired
- May 30, 2001, 1:45 AM MDT
- In force
- 4 hr
- Issued by
- NWS Riverton, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 174 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3247 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 300348 FFWRIW WYC025-300745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 945 PM MDT TUE MAY 29 2001 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN NATRONA COUNTY IN EAST CENTRAL WYOMING * UNTIL 145 AM MDT * AT 945 PM MDT...COUNTY EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ALONG CASTLE CREEK AND TEAPOT CREEK SOUTH OF MIDWEST...OR ABOUT 32 MILES NORTH OF EVANSVILLE. A THUNDERSTORM PRODUCED 3 TO 5 INCHES OF RAINFALL OVER MUCH OF THE AREA SOUTH OF MIDWEST BETWEEN 530 PM AND 730 PM. FLOODING REMAINS A THREAT IN MIDWEST AS CASTLE CREEK AND TEAPOT CREEK MERGE JUST SOUTH OF MIDWEST...AND CONTINUE NORTH THROUGH TOWN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS...HIGHWAYS AND UNDERPASSES THROUGH MIDWEST. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF STREAMS AND OTHER LOW LYING AREAS WILL CONTINUE TO EXPERIENCE FLASH FLOODING. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. LAT...LON 4327 10649 4327 10614 4349 10612 4349 10658 C. BAKER WCJIN-WYNE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:53 PM MDT, 6 hours 52 minutes earlier.
Area forecast discussion, May 29, 2:53 PM MDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 253 PM MDT TUE MAY 29 2001 WV IMAGERY SHOWING SHORT WAVE TROF ACROSS CENTRAL MT AND NORTHERN WY...MOVING EAST. ALSO...GOOD JET OVER THE NORTHEAST PACIFIC AND PACIFIC NW. THE 20Z SFC MAP HAS SFC TROF ACROSS EASTERN WY WITH DEWPOINTS DOWN IN THE MID 20S ACROSS CENTRAL WY. STORMS HAVE FIRED MAINLY NORTH AND EAST CWFA OVER EASTERN WY AND SOUTHERN MT. LOOKS LIKE DRY AND MILD WX THROUGH THU AS UPPER LEVEL NORTHWEST FLOW SETS OVER THE CWFA. UPPER RIDGE WILL BE OVER THE INTER-MOUNTAIN WEST BY 01/00Z. ALSO...WEAK 7-3H SUBSIDENCE OVER THE CWFA THROUGH 01/00Z. SO WILL GO WITH ISOLD EVE POPS OVER NORTHERN AND EASTERN PARTS OF CWFA...THEN NO POPS THROUGH THU. THE EXTENDED GET INTERESTING FOR THIS WEEKEND AS NEXT TROF DEVELOPS OVER THE WESTERN US AND UPPER LEVEL FLOW BECOMING SOUTHWEST. WILL GO WITH CHC OF TSTMS OVER THE WEST SAT AND ACROSS THE ENTIRE CWFA SUN AND MON. .RIW...NONE MC
In the hours before
Special weather statement, May 29, 7:14 PM MDT, 2 hours 31 minutes before
WYZ015-300330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 714 PM MDT TUE MAY 29 2001 ...STRONG THUNDERSTORMS WERE OVER NORTHEAST NATRONA COUNTY... AT 710 PM...DOPPLER RADAR SHOWED A STRONG THUNDERSTORM FROM 15 MILES SOUTHWEST OF MIDWEST...TO JUST SOUTH OF MIDWEST. THIS STORM PRODUCED HAIL UP TO 3 INCHES DEEP ON INTERSTATE 25...ABOUT 15 MILES SOUTHWEST OF MIDWEST. HEAVY RAIN ALSO OCCURRED WITH THIS STORM...AND A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM FOR NORTHEAST NATRONA COUNTY. PEOPLE OUTDOORS SHOULD BE ALERT FOR APPROACHING THUNDERSTORMS AND BE PREPARED TO SEEK SHELTER. DRIVERS SHOULD BE PREPARED FOR STANDING WATER AND HAIL ON ROADS. WCJIN-WYNE JB
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 6:46 PM MDT | Flash Flood Warning | RIW | Natrona | 3 hr |
Nearby
Flash Flood Warnings in Wyoming, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.